Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I just finished my second month on accutane about two weeks ago. i've had the most common side effects (dry skin, dry lips) but nothing really out of the ordinary. last week, though, out of nowhere i woke up to really bad back pains. i could not lie down so i had to get up out of bed for about an hour and a half before the pain subsided enough for me to lie back down and go to sleep. this has been happening EVERY morning since then at almost the exact same time. i called my derm and let her know about the situation and she recommended i take motrin (ibuprofen) when it occured. i have been doing that and it has been helping, but i DO NOT want to be taking painkillers EVERY morning. i tried this morning not to take pain killers and my back hurt so much i just got up out of bed. the rest of the day i'm fine, its just in the morning when the pain occurs. i know other people have had back pains, but does it occur to you EVERY morning? to the point where you can't even stay in bed?

Share this post


Link to post
Share on other sites

Oh dear, another story of side effects cropping up AFTER finishing accutane. All these people saying their courses are going well, like mine did, have no idea that sometimes when you STOP treatment your body can go into haywire mode.

This is most likely accutane. I have been left with severe pain 2 years on now. It started about 2-3 weeks after I finished my course, first in my ankles and then progressed to all my joints. Daily frikking agony. Sadly, there is no telling how long this might last and whether other joints might be affected.

Try some of the natural remedies, but don't expect much mate. Sorry to hear that you are suffering too.

Share this post


Link to post
Share on other sites
I just finished my second month on accutane about two weeks ago. i've had the most common side effects (dry skin, dry lips) but nothing really out of the ordinary. last week, though, out of nowhere i woke up to really bad back pains. i could not lie down so i had to get up out of bed for about an hour and a half before the pain subsided enough for me to lie back down and go to sleep. this has been happening EVERY morning since then at almost the exact same time. i called my derm and let her know about the situation and she recommended i take motrin (ibuprofen) when it occured. i have been doing that and it has been helping, but i DO NOT want to be taking painkillers EVERY morning. i tried this morning not to take pain killers and my back hurt so much i just got up out of bed. the rest of the day i'm fine, its just in the morning when the pain occurs. i know other people have had back pains, but does it occur to you EVERY morning? to the point where you can't even stay in bed?

Well you don't know anything yet all you know is that you have an acheing back, just take the pills and see how it goes, theres nothing here anybody can do for you, except either if you want to be scared out of your mind or given false facts and mislead.

Nobodys saying this is accutane, this could be something you've done, people wake up with acheing muscles or acheing backs sometimes, it's just life.

You've been off this medication for 2 months now, so accutane is probably out of your system as it can only stay in your system 2 months after treatment is finished.

Share this post


Link to post
Share on other sites

actually guys, i'm finished my second month of accutane, and am currently in my third month. sorry i wasn't clear enough. i still have a way to go.

Share this post


Link to post
Share on other sites

so an update: my back pain has still been persisting every morning (only during the morning). intially after a week, my derm told me to cut my dosage in half. that didn't help, so now she told me to cut it off completely until my next appt with her which is the 12th. has this happened to anyone else? please let me know if it has. if i stop taking accutane that long and start again, will i have to basically start over? thanks in advance.

Share this post


Link to post
Share on other sites
so an update: my back pain has still been persisting every morning (only during the morning). intially after a week, my derm told me to cut my dosage in half. that didn't help, so now she told me to cut it off completely until my next appt with her which is the 12th. has this happened to anyone else? please let me know if it has. if i stop taking accutane that long and start again, will i have to basically start over? thanks in advance.

Uhm, well I sure it won't affect much since accutane continues to work up to 2 months after your course if over.

I suggest if you back pain goes away since u stopped the pills that u either start back on a low dose regimin or look and try light therapy.

For some the pain doesn't go away after treatment has ended or shows up after thier course if over.

You have a responsible derm....Also read some of Sheefa's post he is chronic pain daily and well so I am I

Share this post


Link to post
Share on other sites

Hi guys,

just after a bit of advice if anyone knows if there is any long term effects of accutane...im alittle worried about continuing effects after the treatment has finnished.

I started on 20 mg about 4 weeks ago but had to stop about a week ago due to side effects.....

first week - feeling spaced out with respiritory depression, dry face, lips.

week 2 - for a few days ichy face (mainly eye brows and hairline), dry face, lips.

week 3 - shivery, swolen glands, mild headache, fatigue, upper and lower back pain, ankle pain and elbows, dry face, lips, acne suddenly started to get better pitty i had to stop.

Ive been getting increasingly worried about all the side effects ive been experiencing, i went to my GP and he said to stop untill i see my dermatololgist. The back pain made me most concerned, the lower back pain is a constant pulsing sort of pain which was causing me problems sleeping even having stopped now for about 4 days. the fatigue also is concerning, from being quite active to having to sleep for 2 hours after an hour at the shops has scared me. Im not even considering going to the gym...i did in week one and doing anything in the gym caused soo much muscle pain. The pain went the following day tho.

I think when i started the treatment i was focusing on the cure rather than the side effects and didnt really anticipate them being this bad. I think it has scared me to the point ive decided its probably not worth the constant pain for months (having read other peoples posts on here)....Im scared that if i continue with the treatment and put up with it, i might have problems forever with back pain etc (im quite a sickly person and it would just be typical).....any thoughts on this?

I have a dermatology appointment in 2 days time to discuss it.

Any help would be appreciated

:)

Share this post


Link to post
Share on other sites

Simple, if it's already causing you PAIN, listen to your damn body and STOP the med before it's too late like me and so many others.

Share this post


Link to post
Share on other sites

If you were on a low dose of 20mg and had that much pain and sides, I would advise you not to take it ever again.

Look into safer alternatives, Light Therapy maybe.....

Share this post


Link to post
Share on other sites
(im quite a sickly person and it would just be typical).....

Can I ask whether you have any predisposing illnesses before you went on accutane because from the way you wrote, it seems like you have.

If that is the case, I do not suggest you continue with accutane because it affects even the normal healthy individual and some in a bad way too.

Accutane is a huge burden on the body and if you do have other illnesses, it could make it worse.

Please do discuss it with your dermatologist.

Share this post


Link to post
Share on other sites

sorry for late reply, i hadnt realised i didnt get notified if people replied...silly me.

Well ive already decided i will not be taking it again, no matter what the dermatologist says....i think sheefa is right, i must listen to my body and it clearly is too much for me. I feel soo stupid taking it now. Its just all the leaflets they give you dont say anything about long term effects and the dermatologist said it would work. I feel soo stupid putting my body at risk in this way for frankly vanity....im soo scared ive damaged my body for good, its getting me very upset :(

in relation to me being a ' sickly person' , i dont have the greatest immune system i get everything going, i was anorexic for about 3 years when i was 13 (completely over that now thought), i get regualr chest infections and quite badly asthmatic....im only a little person too 5'2 and 8 stone in weight, and generally a very weak person....all of which i didnt discuss with the dermatologist...he didnt ask?

Im very gratefull for all of your advice and help, i might still be taking it now if i hadnt of stumbled across your posts!

many thanks guys xox

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×